Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Malignant polyp removed. Getting lower back pain with loss of appetite. Found dry kidneys. Concerned

Answered by
Dr.
Dr. G.Srinivasan

Urologist

Practicing since :1991

Answered : 1414 Questions

default
Posted on Wed, 6 Feb 2013 in General Health
Question: my husband had a malignant polyp removed 10 years ago and had follow up colonoscopy's for 5 years. He has complained off and on about pain in the lower back/right side but recently it has gotten worse. His appetite has decreased considerably in the last few months so that he eats breakfast and maybe a sandwich for lunch but doesn't want dinner of an evening. I took him to emergency last week as he had constipation with the pain. They gave him a laxative and said a blood test showed he had dry kidneys. Since then he often has urgency to move his bowels more frequently even sometimes waking him up and doesn't always feel empty.
doctor
Answered by Dr. G.Srinivasan 36 minutes later
Hi,
welcome to XXXXXXX
I had a close look at the history.
Resection for malignant polyp, loss of appetite AND alteration in bowel habit, unfortunately point to either recurrence of the disease or a polyp elsewhere in the bowel.
He needs to check his stools for occult blood, bowels again by colonoscopy after physical examination and evaluation by your doctor.
It is better to take an early appointment.
Best regards
DR GS


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures

Recent questions on  Colonoscopy

doctor1 MD

hi im 21, 172 cm tall and weigh 79kgs i have put on 20 kilos in the lat 12 months, i get constant migraines, i have had constipation problems for a bit over 12 months, i have very dry hair and skin, i feel mentally drained and i have trouble putting thoughts together and remembering things, i also feel physically drained. I have had ct scan of brain it is all clear, had colonoscopy was all clear, had ultrasound of abdomine and pelvic area and my blood test showed my tsh is .4 (.4-4 range) my ldl 3.29 (below 2 is the range) AlT 50 (0-45 range), AST 49 (0-41 range), i have been to serveral doctors and no one can find out whats wrong.

doctor1 MD

I have been having blody diarrhea for nearly 3 years along with other symptoms e.g. joint pains, inflamed eyes, stomach pains etc. Suspected IBD- colitic then crohn s. I have had negative colonoscopies however a capsule endoscopy 4 weeks ago revealed a red inflamed duodenum alongside abnormal mucosa and a benign tumor in the duodenum. What could this possibly mean and what might happen next?

doctor1 MD

yes, I had a colonoscopy followed up by a barium and was diagnosed with dirvirtulosis . I believe this is a pouch in the colon. At present I have had diahrea for 5 days and my family doctor said it was dirvirticulosis. However I have not had any pain or vomiting. I have reflux to which I take Losec , which I know can cause some diahrea. He put me on antibiotics . what should my next step be?. I watch my diet and in the past have had regular bms sometimes 3 a day

doctor1 MD

What can cause my severe diarria only in the mornings almost every morning. And sometimes my stomac cramping? i ve had this problem for what seems to be 8 years now. i have had a cat scan and colonoscopy which have showed nothing. Doctors tell me to change my diet to what they say and i do with no affect. What can this be?

doctor1 MD

I have a constriction in the descending colon cancer or scar tissue due to inflammation?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...